MAUDE Adverse Event Report: BIOCOMPATIBLES UK LIMITED THERASPHERE ADMINISTRATION SET-CEA-1; MICROSPHERES RADIONUCLIDE

BIOCOMPATIBLES UK LIMITED THERASPHERE ADMINISTRATION SET-CEA-1; MICROSPHERES RADIONUCLIDE
Model Number 2361-06
Medical Device Problem Codes Device Contamination with Chemical or Other Material (2944); Radiation Underexposure (3018)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that foreign material was observed in the tubing.Two therasphere administration sets were selected for use in the delivery of 6.5gbq and 10.5 gbq therasphere dose vials in a y-90 procedure.During the first administration, all the proper steps were followed off the checklist; however, when injecting, the pressure vial immediately started to fill and a brown glob was observed working its way through the tubing.The physician continued flushing until the rados dosimeter reached 0.0 mr/h.Before injecting the second dose into another segment of the liver, the non-boston scientific microcatheter was checked for kinks, but none were observed.The checklist was followed again for the second dose administration, but the same thing happened; however, this time a gray/black speck was observed working its way through the tubing.There was a cloudy residue in the tubing after each administration, near the needle injector.There was a low percent delivery of 86% for both doses.The procedure was completed with these devices.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
D3: manufacturer address 1: chapman house, farnham bus park.D3: manufacturer zip/postal code: gu9 8ql.G1: mfr site address 1: chapman house, farnham bus park.G1: mfr site zip/post code: gu9 8ql.Based on the nature of the product, we are unable to provide the complete unique identifier (udi)# and other product specific information.If additional details become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
Device eval by manufacturer: the therasphere administration set, the 10.5 gbq therasphere dose vial, and a microcatheter were returned for analysis.Visual analysis of the returned components revealed residual microspheres in the vial and in the microcatheter.The microcatheter had multiple kinks and a massive kink at the hub area.Radiation measurement and digital microscopy was performed.Radiation measurements on the dose vial and the acrylic shielding were background.Radiation measured up to 0.6mr/h at the pinch clamp of the administration set outlet tubing, confirming that residual microspheres were present within the outlet tubing.The microcatheter's radiation measurements were up to 3.0mr/h at 108cm from the hub.A flow rate test was done by flowing 20cc of saline at a known pressure through the administration set.A flow rate of 40cc/min was achieved without difficulty at 28psi for the administration set, confirming that it was working as intended.After flushing, radiation of the administration set and outlet tubing measured at background.The collection vial after flushing measured 0.6mr/h.The collection vial showed microspheres, confirming that there was buildup making it difficult for the treatment to be fully dispensed.A flow test for the microcatheter was also performed.The microcatheter was flushed with the pressure-measuring syringe to confirm there were no obstructions in the flow.The microcatheter had no flush so the pressure was increased to 61psi.The max pressure was 71psi and a flow rate of 4ml/min.Radiation of the flushed microcatheter and hub measured at background.The collection vial showed spheres and measured 2.0mr/h.The reported complaint of underdose was verified.The reported foreign material was not able to be verified because during visual inspection no foreign materials were found.D3: manufacturer address 1: chapman house, farnham bus park, d3: manufacturer zip/postal code: gu9 8ql, g1: mfr site address 1: chapman house, farnham bus park, g1: mfr site zip/post code: gu9 8ql.Based on the nature of the product, we are unable to provide the complete unique identifier (udi) # and other product specific information.If additional details become available, a supplemental report will be submitted.
 
Event or Problem Description

Brand Name
THERASPHERE ADMINISTRATION SET-CEA-1
Common Device Name
MICROSPHERES RADIONUCLIDE
Manufacturer (Section D)
BIOCOMPATIBLES UK LIMITED
weydon lane
farnham, surrey
UK 
Manufacturer (Section G)
BIOCOMPATIBLES UK LIMITED
weydon lane
farnham, surrey
UK  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key22787425
Report Number2124215-2025-55971
Device Sequence Number20897165
Product Code NAW
UDI-Device Identifier05060116920253
UDI-Public(01)05060116920253
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
H980006
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2361-06
Device Catalogue Number2361-06
Device Lot Number929J
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2025
Supplement Date Received by Manufacturer10/15/2025
Initial Report FDA Received Date08/12/2025
Supplement Report FDA Received Date11/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexUnknown